After months of debate...

Discussion in 'Mental Health Disorders' started by theOtherGuy, Apr 22, 2007.

Thread Status:
Not open for further replies.
  1. theOtherGuy

    theOtherGuy Active Member

    So, after contemplating this for a while, I finally went and saw a university psychologist/psychiatrist. After some talk...and I feel pathetic to admit...tears, she told me it was very difficult to diagnose me due to my "long standing" depression. But she says I'm closer to a major depressive disorder due to my suicidal tendencies/thoughts. I've always figured I was more dysthymic, but who am I to diagnose myself.

    She referred me to a doctor and he prescribed me some pills. He gave me Sertraline? Anyone ever hear of that. It's supposidely a generic version of Zoloft. I have no idea. The effects haven't kicked in, but I do feel like throwing up at least once a day...

    We'll see how that turns out...
  2. Erebos

    Erebos Well-Known Member

    Give the pills some time. Many require some time before they kick in. And you may feel the adverse side effects first before they recede. But it's good you've gotten help. And no worries. I cried too during my first visit. It's why they have the box of tissues there.
  3. Yeah, Sertraline is the generic brand for Zoloft. My doc put me on it. Well, more like, he prescribed me actual Zoloft but my Medicaid gives me only the generic stuff if it's available. It doesn't seem to affect me at all, but now I noticed if I skip a day or two of it I get really... Snappy... I haven't taken it a couple of days now but mainly cause I forget. I'm not use to being on constant meds. I guess that's what happens when you have a disorder...:dry:
  4. theOtherGuy

    theOtherGuy Active Member

    Time for an update.

    After about two weeks of this stuff, didn't get any pluses from it. All side effects...especially how I wake up in the middle of night in a sweat. Very nice. Saw the campus doctor today, decided to take me off of "Zoloft" and now I'm on 20mg of "Prozac." I'm going to start taking this tomorrow, we'll see how that turns out.
  5. thedeafmusician

    thedeafmusician Staff Alumni

    I've never had to take meds, although as far as I know, it takes a lot of time to find the right meds and the right dosage... don't give up if it takes a while to find something, there's bound to be something that's useful to you out there.

  6. theOtherGuy

    theOtherGuy Active Member

    Not that the Zoloft worked when I took it, starting on Prozac is like nothing again. To be honest, I feel more depressed lately. Yeah, I know this is going to take a while to they say. Sometimes, I feel like I should take a few more pills and see what happens...
  7. Ignored

    Ignored Staff Alumni

    Taking a few more won't do you any good cos they're not an instant buzz sort of tablet... as you know they build up gradually. They can take a while to kick in but 20mg is quite a low dose anyway, I think. If they're doing nothing after a few weeks it's worth going back to your dr. There's plenty of meds out there... finding the one for you can sometimes take a little time.
  8. theOtherGuy

    theOtherGuy Active Member sessions... I still feel like complete crap. Right now, it's about 10:40 pm, I'm sitting in front of my laptop reading my physiology book and taking notes...and you know what. I just feel like complete crap. I just want to go and sit on the couch and stare at black screen of the television. I just feel so cruddy... Yeah, I get this feeling like I want to just slam my head up against the desk...over and over again. That's how I feel inside...

    Damn I hate myself...
Thread Status:
Not open for further replies.